Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Pain in the joints after hip replacement surgery. Severe headaches and pain in the hip after reducing the percocet dosage

i had hip replacement surgery 5 weeks ago, and have been doing post-op therapy faithfully. The exercises involve use of 3# ankle weights.
I have daily pain in the joint and have been taking one percocet tablet in the morning and one in the evening. This past week, I have tried to reduce that to one time daily, but am experiencing severe headaches, and still have pain in my hip. Before the operation I very seldom had headaches. Is there a connection between reducing dosage or is this a common "withdrawal" symptom?
Asked On : Tue, 9 Apr 2013
Answers:  2 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

There is no connection
This is a common symptom of withdrawal (oxycodone)
With patience and perseverance, you will be alright...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Thu, 4 Jul 2013
I find this answer helpful
Orthopaedic Surgeon, Joint Replacement Dr. K. Naga Ravi Prasad's  Response
Jul 2013
Hi, thanks for writng to HCM.
Generally, soft tissue healing around the hip joint after a THR should subside within 3 weeks and should not produce pain after that period.
I feel that the pain could be originating in the periarticular region possibly from the muscles due to vigorous physiotherapy.
Your headache could be a side effect of the drug "percocet" (oxycodone+acetaminophen).
If you have any more issues, please consult a physician. Regards
Answered: Thu, 4 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor